Alert archive / California / Frost Advisories in 2011
Frost Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 1, 2011, 3:54 AM PDT. It took effect at Nov 2, 2011, 2:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2011, 3:54 AM PDT (10:54 UTC)
- In effect from
- Nov 2, 2011, 2:00 AM PDT
- Expired
- Nov 2, 2011, 6:17 AM PDT
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
846 WWUS76 KEKA 011054 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 354 AM PDT TUE NOV 1 2011 CAZ001-002-020000- /O.NEW.KEKA.FR.Y.0010.111102T0900Z-111102T1500Z/ REDWOOD COAST-MENDOCINO COAST- 354 AM PDT TUE NOV 1 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. * CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY WEDNESDAY MORNING. TEMPERATURES THIS COLD MAY LEAD TO THE FORMATION OF FROST. * A FEW WIND PROTECTED VALLEY LOCATIONS WILL DIP BELOW 32 DEGREES FOR A SHORT TIME EARLY WEDNESDAY MORNING. * FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
804 WWUS76 KEKA 012241 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 341 PM PDT TUE NOV 1 2011 CAZ002-021145- /O.NEW.KEKA.FZ.W.0002.111102T1000Z-111102T1400Z/ /O.CON.KEKA.FR.Y.0010.111102T0900Z-111102T1500Z/ MENDOCINO COAST- 341 PM PDT TUE NOV 1 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY... ...FREEZE WARNING IN EFFECT FOR INLAND VALLEYS FROM 3 AM TO 7 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FOR INLAND VALLEYS FROM 3 AM TO 7 AM PDT WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. * CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY WEDNESDAY MORNING. TEMPERATURES THIS COLD WILL LIKELY LEAD TO THE FORMATION OF FROST. * INLAND VALLEY LOCATIONS WILL FALL BELOW 32 DEGREES FOR A FEW HOURS EARLY WEDNESDAY MORNING...INCLUDING PORTIONS OF THE ANDERSON VALLEY. * FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ001-021145- /O.CON.KEKA.FR.Y.0010.111102T0900Z-111102T1500Z/ REDWOOD COAST- 341 PM PDT TUE NOV 1 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. * CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY WEDNESDAY MORNING. TEMPERATURES THIS COLD MAY LEAD TO THE FORMATION OF FROST. * A FEW WIND PROTECTED VALLEY LOCATIONS WILL DIP BELOW 32 DEGREES FOR A SHORT TIME EARLY WEDNESDAY MORNING. * FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
009 WWUS76 KEKA 021041 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 341 AM PDT WED NOV 2 2011 CAZ002-021500- /O.CAN.KEKA.FZ.W.0002.000000T0000Z-111102T1400Z/ /O.CON.KEKA.FR.Y.0010.000000T0000Z-111102T1500Z/ MENDOCINO COAST- 341 AM PDT WED NOV 2 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FREEZE WARNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * CLEARING SKIES...LIGHT WINDS AND A DRY AIR MASS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S THIS MORNING. THIS WILL LIKELY LEAD TO THE FORMATION OF FROST. * INLAND VALLEY LOCATIONS MAY FALL BELOW 32 DEGREES BEFORE SUNRISE THIS MORNING...INCLUDING PORTIONS OF THE ANDERSON VALLEY. * FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ001-021500- /O.CON.KEKA.FR.Y.0010.000000T0000Z-111102T1500Z/ REDWOOD COAST- 341 AM PDT WED NOV 2 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * CLEARING SKIES...LIGHT WINDS AND A DRY AIR MASS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY THIS MORNING. THIS WILL LIKELY LEAD TO THE FORMATION OF FROST. * A FEW SHELTERED VALLEY LOCATIONS MAY DROP BELOW 32 DEGREES FOR A SHORT TIME BEFORE SUNRISE THIS MORNING. * FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
898 WWUS76 KEKA 021317 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 617 AM PDT WED NOV 2 2011 CAZ001-002-021430- /O.CAN.KEKA.FR.Y.0010.000000T0000Z-111102T1500Z/ REDWOOD COAST-MENDOCINO COAST- 617 AM PDT WED NOV 2 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 31, 3:52 PM PDT, 12 hours 2 minutes earlier.
Area forecast discussion, Oct 31, 3:52 PM PDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 352 PM PDT MON OCT 31 2011 .SYNOPSIS... DRY WEATHER WILL PERSIST ON TUESDAY AS ROBUST OFFSHORE FLOW DEVELOPS AND HOLDS THROUGH WEDNESDAY MORNING. A FRONT WILL APPROACH THE COAST LATE ON WEDNESDAY...BRINGING A CHANCE OF RAIN AND MOUNTAIN SNOW BY THURSDAY MORNING. && .DISCUSSION... IN THE WAKE OF A COLD FRONT BUT AHEAD OF A SHORTWAVE TROUGH NORTHWEST CALIFORNIA HAS BEGUN TO EXPERIENCE THE INFLUENCE OF INCREASINGLY DRIER AIR. AFTER CLEARING OCCURRED THIS MORNING ONLY AN AREA OF STRATOCU LINGERED OVER THE HIGHER TERRAIN OF HUMBOLDT COUNTY. ELSEWHERE SKIES ARE CLEAR INCLUDING WELL OFFSHORE...AND THIS WILL CONTINUE TO BE THE TREND TONIGHT INTO TUESDAY DESPITE A RATHER SHARP SHORTWAVE TROUGH PASSING BY. HEIGHTS WILL BUILD IN THE WAKE OF THE TROUGH ALLOWING A THERMAL TROUGH TO STRENGTHEN AND PUSH OFFSHORE OF THE CALIFORNIA COAST BY TUESDAY AFTERNOON. SEE THE FIRE WEATHER DISCUSSION BELOW. OFFSHORE FLOW WILL KEEP CLEAR SKIES IN PLACE THROUGH WEDNESDAY. WILL NEED TO MONITOR LOW TEMPERATURES THE NEXT COUPLE OF NIGHTS AS FROST WILL BE POSSIBLE ALL THE WAY TO NEAR COASTAL AREAS ESPECIALLY WEDNESDAY MORNING. NORTHEAST WINDS WILL STAY UP TUESDAY NIGHT BUT IN SHELTERED AREAS FREEZING TEMPERATURES WILL BE A POSSIBILITY. LOOKING AHEAD TO THE NEXT SYSTEM...MODELS HAVE SLOWED DOWN TIMING A BIT BUT STILL LOOKS LIKE A WEDNESDAY NIGHT ARRIVAL. UPPER LOW WILL BRING SNOW LEVELS DOWN TO 3500FT OR UNDER LATE THURSDAY AS SHOWERS GRADUALLY TAPER OFF HEADING INTO THURSDAY NIGHT. LIQUID AMOUNTS OF ONE HALF INCH TO AN INCH LOOK POSSIBLE BUT MUCH OF THIS WILL OCCUR BEFORE THE SNOW LEVELS COME DOWN. FRIDAY IS LOOKING LIKE A DRY DAY...MIGHT NOT BE A BAD IDEA TO TAKE OUT POPS COMPLETELY FRIDAY INTO FRIDAY NIGHT. TIMING OF THE NEXT SYSTEM SATURDAY NIGHT STILL LOOKS QUESTIONABLE BUT RAISED POPS TO LIKELY SATURDAY NIGHT. MAY SEE ANOTHER BREAK ON SUNDAY BUT OTHERWISE THE ACTIVE PATTERN LOOKS TO CONTINUE INTO NEXT WEEK. && .FIRE WEATHER... DECIDED TO CANCEL THE FIRE WEATHER WATCH FOR A COUPLE REASONS. COORDINATED WITH THE GACC IN REDDING THAT FUELS ACROSS MOST OF THE AREA ARE NOT CONDUCIVE TO SUSTAINED BURNING WHERE CONDITIONS WOULD BE CLOSE TO RFW CRITERIA. ADDITIONALLY...WINDS ACROSS MENDOCINO COUNTY ARE NOT EXPECTED TO BE AS HIGH AS ORIGINALLY THOUGHT...MORE IN THE 10 TO 15 MPH RANGE AS OPPOSED TO 15 TO 25 AND GUSTY. RH VALUES WILL STILL BE LOW AND ANY AREAS OF STRONGER WINDS WHICH DO MIX DOWN WILL BE A HAZARD. HOWEVER...WITH WINDS EXPECTED TO ABATE WEDNESDAY MORNING AND TURN ONSHORE WEDNESDAY AFTERNOON...AND COLD AND WET CONDITIONS EXPECTED TO ARRIVE WEDNESDAY NIGHT AND THURSDAY...THE THREAT WILL BE BRIEF AND LOCALIZED. && .AVIATION...DRIER AIR BEHIND THE COLD FRONT WILL PROMOTE WIDESPREAD VFR CONDITIONS THROUGH THE NEXT TAF CYCLE. GUSTY NORTHERLY WINDS WILL PERSIST THROUGH THE EARLY EVENING HOURS ALONG THE COASTAL TERMINALS. && .MARINE...GALES IN FULL FORCE ACROSS THE OUTER WATERS WITH A FEW GUSTS TO NEAR 35KT REPORTED BY THE INNER WATER BUOYS EARLY THIS AFTERNOON. THE GRADIENT WILL CONTINUE TO INCREASE FOR THE NEXT SEVERAL HOURS HOWEVER THE NEAR COAST WINDS WILL LIKELY DECOUPLE A BIT AFTER MIDNIGHT THEN REGAIN STRENGTH LATE TOMORROW MORNING. STEEP SHORT PERIOD SEAS WILL PERSIST THROUGH THE NEXT 36 HOURS. && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WARNING PZZ470...PZZ475 HAZ SEAS WARNING PZZ450...PZZ455 && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Oct 31, 3:13 PM PDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 313 PM PDT MON OCT 31 2011 CAZ001>004-076-012215- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 313 PM PDT MON OCT 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. BREEZY EAST TO NORTHEAST WINDS AND LOW HUMIDITY VALUES FROM TUESDAY THROUGH WEDNESDAY MORNING OVER THE EXPOSED RIDGES WILL RESULT IN ELEVATED FIRE DANGER IN SOME LOCALIZED AREAS. MEANWHILE IN MORE SHELTERED VALLEYS THE DRIER AIR WILL ALLOW FOR TEMPERATURES TO DROP INTO THE 30S WHICH WILL RESULT IN FROST POSSIBLE WEDNESDAY MORNING ACROSS MUCH OF NORTHWEST CALIFORNIA AWAY FROM THE IMMEDIATE COAST. BY WEDNESDAY NIGHT A COLD FRONT WILL ARRIVE WHICH WILL USHER IN MUCH COOLER AND WETTER WEATHER. RAINFALL AMOUNTS ARE NOT EXPECTED TO BE EXCESSIVE...GENERALLY RANGING FROM A HALF INCH TO AN INCH WITH LESSER AMOUNTS TO THE SOUTH ACROSS MENDOCINO COUNTY. HOWEVER SNOW LEVELS WILL FALL TO 3500 FEET THURSDAY AFTERNOON INTO THURSDAY NIGHT...RESULTING IN SNOW SHOWERS ACROSS SOME OF THE MOUNTAIN PASSES OF INTERIOR NORTHWEST CALIFORNIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 2:56 PM PDT | Small Craft Advisory | EKA | 12 hr | |
| Nov 1, 3:41 PM PDT | Freeze Warning | EKA | 12 hr |
Nearby
Frost Advisories in California, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.